Advertisement

Solving interval linear programming problems with equality constraints using extended interval enclosure solutions

  • Maryam Mohaghegh Tabar
  • Mohammad Keyanpour
  • Weldon A. Lodwick
Methodologies and Application

Abstract

This paper focuses on solving systems of interval linear equations and interval linear programming in a computationally efficient way. Since the computational complexity of most interval enclosure numerical methods is often prohibitive, a procedure to obtain a relaxation of the interval enclosure solution that is computationally tractable is proposed. We show that our approach unifies the four standard interval solutions—the weak, strong, control and tolerance solutions. The interval linear system methods require \(n\cdot 2^{n}\) linear solutions. However, in the case of linear programming problems, we show that this requires just two optimization problem of the size of the problem itself. Numerical examples illustrate our results.

Keywords

Interval linear system Interval linear programming Constraint intervals Extended interval enclosure solutions 

Notes

Acknowledgements

The authors would like to thank the anonymous reviewers for their valuable comments and suggestions to improve the quality of the paper. The third author wishes to thank CNPq project #400754/2014-2 for partially supporting this research.

Compliance with ethical standards

Conflict of interest

The authors declared that they have no conflict of interest.

References

  1. Allahdadi M, Mishmast Nehi H (2013) The optimal solution set of the interval linear programming problems. Optim Lett 7:18931911MathSciNetCrossRefzbMATHGoogle Scholar
  2. Allahdadi M, Mishmast Nehi H, Ashayerinasab HA, Javanmard M (2016) Improving the modified interval linear programming method by new techniques. Inf Sci 339:224236CrossRefGoogle Scholar
  3. Ashayerinasab HA, Mishmast Nehi H, Allahdadi M (2018) Solving the interval linear programming problem: a new algorithm for a general case. Expert Syst Appl 93:3949CrossRefGoogle Scholar
  4. Fiedler M, Nedoma J, Ramik J, Rohn J, Zimmermann K (2006) Linear optimization problems with inexact data. Springer, New YorkzbMATHGoogle Scholar
  5. Hladk M (2011) Tolerance analysis in linear systems and linear programming. Optim Methods Softw 26(3):381–396MathSciNetCrossRefGoogle Scholar
  6. Hladk M (2009) Optimal value range in interval linear programming. Fuzzy Optim Decis Making 8:283294MathSciNetGoogle Scholar
  7. Hladik M (2010) How to determine basis stability in interval linear programming. Technical report KAMDIMATIA series (2010-973), Department of Applied Mathematics, Charles University, PragueGoogle Scholar
  8. Jansson C (1997) Calculation of exact bounds for the solution set of linear interval systems. Linear Algebra Appl 251:321340MathSciNetCrossRefGoogle Scholar
  9. Jaulin L, Kieffer M, Didrit O, Walter E (2001) Applied interval analysis. Springer, LondonCrossRefzbMATHGoogle Scholar
  10. Lodwick WA (1999) Constrained interval arithmetic. Technical report, University of Colorado at Denver. http://ccm.ucdenver.edu/reports/rep138.pdf
  11. Lodwick WA, Dubois D (2015) Interval linear systems as a necessary step in fuzzy linear systems. Fuzzy Sets Syst 274:227–251MathSciNetCrossRefzbMATHGoogle Scholar
  12. Lodwick WA, Jenkins OA (2013) Constrained intervals and interval spaces. Soft Comput 178:13931402zbMATHGoogle Scholar
  13. Moore RE, Kearfott RB, Cloud MJ (2009) Introduction to interval analysis. SIAM, PhiladelphiaCrossRefzbMATHGoogle Scholar
  14. Neumaier A (1990) Interval methods for systems of equations. Cambridge University Press, CambridgezbMATHGoogle Scholar
  15. Oettli W (1965) On the solution set of a linear system with inaccurate coefficients. SIAM J Numer Anal 2:115–118MathSciNetzbMATHGoogle Scholar
  16. Shary SP (2015) New characterizations for the solution set to interval linear systems of equations. Appl Math Comput 265:570573MathSciNetGoogle Scholar
  17. Skalna I (2017) Strong regularity of parametric interval matrices. Linear Multilinear Algebra.  https://doi.org/10.1080/03081087.2016.1277687 MathSciNetzbMATHGoogle Scholar
  18. Rohn J (2009) Forty necessary and suffient conditions for regularity of interval matrices: a survey. Electron J Linear Algebra.  https://doi.org/10.13001/1081-3810.1327 zbMATHGoogle Scholar
  19. Rump SM (2017) INTLAB - INTerval LABoratory. http://www.ti3.tu-harburg.de/rump/intlab/

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of SciencesUniversity of GuilanRashtIran
  2. 2.Department of MathematicsUniversity of Colorado DenverDenverUSA

Personalised recommendations